Alert archive / Florida / Red Flag Warnings in 2017
Red Flag Warning 12, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 3, 2017, 4:59 AM EDT for Hernando County, Levy County, Polk County, Florida. It took effect at May 3, 2017, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2017, 4:59 AM EDT (08:59 UTC)
- In effect from
- May 3, 2017, 12:00 PM EDT
- Expired
- May 3, 2017, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties Hernando County, FL, Levy County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 99 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 915 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
589 WWUS82 KTBW 030859 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 459 AM EDT Wed May 3 2017 ...RED FLAG WARNING TODAY FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC... .High pressure over the southeastern U.S. today will provide a dry airmass with 5 to 7 hours of critical relative humidity values expected. Combined with high ERC values...this has triggered a Red Flag Warning. FLZ052-139-148-239-248-040000- /O.NEW.KTBW.FW.W.0012.170503T1600Z-170504T0000Z/ Polk-Coastal Levy-Coastal Hernando-Inland Levy-Inland Hernando- 459 AM EDT Wed May 3 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon today to 8 PM EDT this evening. * AFFECTED AREA...Polk...Coastal Levy...Coastal Hernando... Inland Levy...Inland Hernando. * WIND...East and southeast at 5 to 11 MPH. * HUMIDITY...27 to 33 percent. * ERC...37 to 40. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 3, 4:02 AM EDT, 57 minutes earlier.
Area forecast discussion, May 3, 4:02 AM EDT, 57 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 402 AM EDT Wed May 3 2017 .SHORT TERM (Today - Thursday)... Aloft North America this morning - One short wave trough is aloft the Manitoba/ND/MN border with a second over the Desert Southwest...a trough over Quebec reaches down over New England..and modest ridging covers most of the Gulf of Mexico. At the surface - a frontal boundary stretches from the central plains to the Mid-Atlantic coast...high pressure sprawls from the southeast U.S. south over the much of the east Gulf and Fl...with a stalled boundary through the southern end of the state. The two short wave troughs merge over the high plains today and form a closed low over the central plains tonight that tracks to the lower Ohio Valley Thu. As this occurs nearly zonal flow above the Gulf region backs to more southwesterly. The closed low forms a surface reflection on the plains frontal boundary and drags it along into the Ohio Valley...with the western end of the front sweeping down and across the Gulf and approaching close to the eastern Gulf Thu afternoon. The southeast U.S. high pressure slides out over the Atlantic today as the south FL boundary meanders across that area then dissipates tonight. Some patchy late night fog over interior sections of the central and southern counties will dissipate around sunrise. Locations around the Tampa Bay area northward remain dry today under clear to mostly clear skies...model PWAT values are 1 inch or less. But south of there the south FL boundary will keep PWAT values in the 1 to 1.5 inch range. This will be enough for a few more clouds along with isolated to scattered showers and a few thunderstorms in the afternoon as far north as Manatee and Hardee counties...ending shortly after sunset. The over night hours will be rain free but increasing moisture and southeast becoming southerly winds will provide some additional clouds. Thursday starts off dry but some deeper southwesterly flow with more moisture ahead of the front will support afternoon showers and thunderstorms for most of the area with the greatest coverage over the Gulf. Some robust south winds tonight and southwest winds thursday on the Gulf may result in a high risk of rip currents at the coast...requiring a beach hazard statement. .LONG TERM (Thursday Night-Tuesday)... A closed upper low developing over the middle Mississippi Valley will have a trailing cold front across the Florida panhandle Thursday night. The upper low will drift east over the Appalachians and continue to deepen Friday pushing the cold front down the Florida peninsula. Models are in good agreement with the track and intensity of this system. The cold front will bring rainshowers and thunderstorms over the northern counties Thursday night and with the showers and thunderstorms moving southward down the peninsula ahead of the cold front Friday. As the front passes Friday, cooler and drier high pressure will move across the region with temperatures 5-8 degrees below average on Friday and Saturday. Drier and warmer weather will persist into the middle of next week with temperatures back to near normal by Sunday. && .AVIATION... 03/06Z-04/06Z. Expect prevailing VFR although some limited BR PSBL toward dawn at LAL/PGD/FMY/RSW. Slightly more moisture across south FL could result in ISOLD TSRA spreading as far north as PGD in the afternoon. Light and variable to calm winds pick up some and become ESE to SE...except TPA/PIE/SRQ shift to onshore in the afternoon. && .MARINE... Generally light winds today with an afternoon sea breeze component near the coast. Winds pick up from the south tonight and reach exercise caution speeds mainly offshore and in the north. Winds briefly slacken some as the front moves through the waters although thunderstorms will bring locally higher winds and seas. Winds behind the front become west and northwest and initially be at advisory speeds but diminish for the weekend. && .FIRE WEATHER... Dry air continues for about the north half of the area today. Long durations of low RH and ERC values of 37 and higher will support Red Flag warnings for Levy...Hernando...and Polk counties. Increasing moisture along with expected rainfall will preclude low RH concerns Thu-Fri as a front approaches and moves into the area. The front exits the state late Fri or early Sat...dragging in some drier air resulting in low RH for the weekend. && .Preliminary Point Temps/PoPs... TPA 90 72 87 69 / 10 0 20 70 FMY 90 71 89 72 / 40 40 20 30 GIF 91 69 90 67 / 0 0 20 50 SRQ 87 71 84 70 / 20 20 10 70 BKV 91 66 88 64 / 0 0 30 70 SPG 89 74 85 69 / 10 10 20 70 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude LONG TERM/DECISION SUPPORT...03/Paxton
Hazardous weather outlook, May 2, 5:25 AM EDT, 23 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 525 AM EDT Tue May 2 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-030000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 525 AM EDT Tue May 2 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Scattered to numerous showers and thunderstorms are expected today ahead of a cold front. Thunderstorms that develop will be capable of producing gusty winds...locally heavy rains...and frequent deadly lightning strikes. ...FIRE WEATHER IMPACT... Critical fire weather conditions are expected across Levy county today as drier air moves in behind the cold front leading to several hours of relative humidity below 35 percent combined with high ERC values. This will contribute to extreme fire behavior. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. ...THUNDERSTORM IMPACT... On Wednesday deep moisture will remain across the southern half of the area...generally from around Sarasota to Sebring southward and this combined with daytime heating and the sea breezes will lead to a chance of a few afternoon thunderstorms. Late in the week a strong cold front will approach and move across the region Thursday night and Friday preceded and accompanied by showers and thunderstorms. Thunderstorms that develop during this time will be capable of producing strong gusty winds...hail... locally heavy rainfall...and frequent deadly lightning strikes. ...MARINE IMPACTS... Breezy southerly winds at 15 to 20 knots are expected to develop Thursday ahead of the approaching cold front then shift to northwest and increase to around 20 knots behind it late Thursday night into Friday night. These winds could create hazardous boating conditions for small craft operators. ...FIRE WEATHER IMPACT... Critical fire weather conditions could develop across the Nature Coast southward to around the Interstate 4 corridor Wednesday and then across most inland areas during the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. PRC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 6:28 PM EDT | Special Weather Statement | TBW | DeSoto, Hillsborough | 47 min |
Nearby
Red Flag Warnings in Florida, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.